Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The lattice of $l$-group varieties

Author: J. E. Smith
Journal: Trans. Amer. Math. Soc. 257 (1980), 347-357
MSC: Primary 06F15; Secondary 06B20
MathSciNet review: 552262
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For any type of abstract algebra, a variety is an equationally defined class of such algebras. Recently, attempts have been made to study varieties of lattice-ordered groups (l-groups). Martinez has shown that the set L of all l-group varieties forms a lattice under set inclusion with a compatible associative multiplication. Certain varieties ${\mathcal {S}_p}$ (p prime) have been proved by Scrimger to be minimal nonabelian varieties in L. In the present paper, it is shown that these varieties can be used to produce varieties minimal with respect to properly containing various other varieties in L. Also discussed are the relations among the ${\mathcal {S}_n} (n \in N)$, and it is established that all infinite collections of the ${\mathcal {S}_n}$ have the same least upper bound in L. Martinez has also classified l-groups using torsion classes, a generalization of the idea of varieties. It is proved here that L is not a sublattice of T, the lattice of torsion classes.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 06F15, 06B20

Retrieve articles in all journals with MSC: 06F15, 06B20

Additional Information

Keywords: Lattice-ordered group, variety, lattice, Scrimger variety, torsion class
Article copyright: © Copyright 1980 American Mathematical Society